Ellen Epstein, M.D. Specializing in Allergy and Asthma Care
165 North Village Ave • Suite 141 • Rockville Centre, NY 11570 • Phone: 516-678-0056
The symptoms of drug allergy vary by the specific drug taken. Often, an allergic drug reaction may not occur immediately after taking the medication, sometimes taking days or weeks to appear after the initial dose. In other cases, there would be an anaphylactic reaction within seconds, minutes, or within an hour after the first dose of the drug which may be fatal.
Medication which can cause a drug allergy include penicillin, sulfa, codeine, ibuprofen and other nonsteroidal anti-inflammatory medications, and aspirin.
Some symptoms to look for in a drug allergy are:
Rash, or hives
Muscle and joint ache
Difficulty breathing, throat and/or chest tightening
Lightheadedness or fainting, loss of consciousness due to drastic drop in blood pressure
Any swelling of the face, tongue, lips, throat, hands or feet
Contact Dr. Ellen Epstein with your concerns and to help identify whether a drug allergy may be causing your symptoms.
Tuesday 12p - 5p
Thursday 9a - 12p
Saturday 7a - 11a
What Other Are Saying